Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 75, NWS Little Rock, AR

April 8, 2002Drew County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 8, 2002, 2:07 AM CDT for Drew County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2002, 2:07 AM CDT (07:07 UTC)
Expired
Apr 8, 2002, 3:00 AM CDT
In force
53 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Drew County, AR

The radar

The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 2:30 AM CDTThunderstorm Wind 50 EMonticello, ARThunderstorm winds blew down a large tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 080707
SVRLIT
ARC043-080800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
207 AM CDT MON APR 8 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DREW COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 300 AM CDT

* AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF WILMAR...OR ABOUT 8 MILES
  SOUTHWEST OF MONTICELLO...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHESTER AROUND 230 AM CDT

&&

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3378 9197 3341 9199 3342 9146 3378 9147

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:05 PM CDT, 9 hours 2 minutes earlier.

Area forecast discussion, Apr 7, 5:05 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT SUN APR 7 2002

WET WEATHER PATTERN IN STORE FOR THE FORECAST AREA THROUGH TUESDAY.
STRONG H5 LOW OVER NEW MEXICO THIS AFTERNOON WILL MOVE SLOWLY TOWARD
ARKANSAS THROUGH TUESDAY. ABUNDANT MOISTURE OVER THE STATE...
ESPECIALLY THE NORTHERN AND WESTERN SECTIONS WILL HELP PRODUCE
SIGNIFICANT RAINFALL TONIGHT AND MONDAY. HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA FOR
TONIGHT. FLASH FLOOD WATCH MAY BE NEEDED FOR ADDITIONAL AREAS ON
MONDAY. WEAK FRONT WILL SLOWLY MOVE INTO THE STATE ON TUESDAY AND
PRECIPITATION WILL END FROM THE WEST ON TUESDAY. DRY WEATHER ON TAP
FOR WEDNESDAY AND THURSDAY. NEXT CHANCE OF PRECIPITATION WILL SLOWLY
CREEP BACK INTO THE STATE ON FRIDAY...BUT BETTER CHANCES EXPECTED
FOR SATURDAY AND SUNDAY.

FCSTID = 22
HRO   52  67  54  67 /  90  70  50  40
LIT   58  71  57  71 /  70  80  60  50
HOT   57  70  57  72 /  90  60  50  40
PBF   58  72  57  72 /  60  80  60  50

.LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES ARZ003>005...
ARZ012>013...ARZ021>023...ARZ030>031...ARZ037>042...ARZ052.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:17 PM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Scott4 hr
Apr 7, 11:03 PM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott3 hr
Apr 8, 2:00 AM CDTFlash Flood WarningLZKJohnson, Logan, Newton, Polk, Scott3 hr
Apr 8, 5:53 PM CDTSevere Thunderstorm WarningLZKYell27 min
Apr 8, 5:57 PM CDTSevere Thunderstorm WarningLZKPope33 min
Apr 8, 6:31 PM CDTSevere Thunderstorm WarningLZKYell19 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.